Alert archive / Arkansas / Tornado Warnings in 2015
Tornado Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 19, 2015, 4:26 PM CDT for Logan County, Pope County, Yell County, Arkansas. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 4:26 PM CDT (21:26 UTC)
- Expired
- Apr 19, 2015, 5:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
Counties Logan County, AR, Pope County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:32 PM CDT | HAIL 1.25 | 5 Nw Belleville, AR | ALSO REPORTED A WALL CLOUD VISIBLE TO THE NORTHWEST. |
| Apr 19, 4:55 PM CDT | HAIL 0.75 | Russellville, AR | |
| Apr 19, 4:55 PM CDT | HAIL 1 | Dardanelle, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
253
WFUS54 KLZK 192126
TORLZK
ARC083-115-149-192200-
/O.NEW.KLZK.TO.W.0007.150419T2126Z-150419T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
426 PM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS...
SOUTHWESTERN POPE COUNTY IN CENTRAL ARKANSAS...
NORTHERN YELL COUNTY IN CENTRAL ARKANSAS...
* UNTIL 500 PM CDT
* AT 424 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES SOUTHEAST OF MT MAGAZINE...AND MOVING
EAST AT 35 MPH.
HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
RUSSELLVILLE... POTTSVILLE... MT NEBO SP...
MOSLEY... LAKE DARDANELLE STATE PARK...
LAKE DARDANELLE... DARDANELLE LOCK AND DAM...
DARDANELLE... SPRING LAKE CAMPGROUND...
HAVANA... DELAWARE... CHICKALAH...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 78 AND 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3535 9309 3519 9301 3508 9360 3519 9364
TIME...MOT...LOC 2126Z 255DEG 30KT 3513 9354
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
46What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 19, 2:39 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 19, 2:39 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 239 PM CDT SUN APR 19 2015 ...SEVERE STORMS EXPECTED LATE THIS AFTERNOON TO EVENING OVER ARKANSAS... .DISCUSSION... MAIN CONCERNS ARE SEVERE STORM POTENTIAL IN THIS AFTERNOON TO EVENING PERIOD...WITH STORMS MOVING OUT OF AR AROUND MIDNIGHT. THEN CONVECTION CHANCES ARE ASSOCIATED WITH WEAKER UPPER SHORT WAVE SYSTEMS MOVING THROUGH THE W TO NW UPPER FLOW FROM TUESDAY THROUGH THE END OF THE WEEK. TEMPS ARE ABOVE NORMAL TODAY WHILE LOWERING TO A BIT BELOW NORMAL MONDAY AND TUESDAY...THEN A WARM UP. MORNING LIGHT CONVECTION MOVED THROUGH THE AREA WITH ONLY LIGHT RAIN AMOUNTS. THIS AFTERNOON...SKIES WERE CLEARING OVER WEST TO CENTRAL AR AND THE HEATING IS HELPING WITH INSTABILITY. VISUAL SATELLITE IMAGERY SHOWS A LOBE OF ENERGY ALONG THE RED RIVER AND MOVING EAST...WHILE SOME CU IS DEVELOPING OVER NORTHERN AR. THE UPPER LOW PRESSURE SYSTEM HAS MOVED TO CENTRAL KS WHILE SHOWING SIGNS OF OPENING UP INTO A WAVE AS COMPARED TO A CLOSED OFF LOW. THE COLD FRONT WAS ALSO OVER CENTRAL KS TO WESTERN OK. OVERALL TRENDS HAVE NOT CHANGED. AS THE UPPER LOW PRESSURE MOVES EAST...CONVECTION WILL DEVELOP MAINLY IN THE LATE AFTERNOON TO EVENING TO AROUND MIDNIGHT. DOES APPEAR TO BE MORE LIKELY A LINE OF STORMS WILL FORM IN THE LATE AFTERNOON TO EARLY EVENING OVER FAR WESTERN AR...THEN MOVE THROUGH AR THIS EVENING. ANALYSIS STILL HAS MAIN SEVERE STORM THREAT TO BE DAMAGING WINDS...WITH A LOWER THREAT OF LARGE HAIL AND TORNADOES. WIND PROFILES NOT SHOWING MUCH VEERING SHEAR IN THE LOWEST ATMOSPHERE...WHILE CERTAINLY ENOUGH OF INSTABILITY (LI TO -5 TO -7 AND CAPE TO NEAR 2000 J/KG)...AND MOISTURE AND LIFT. SE AR MAY HAVE THE BEST CHANCE OF ISOLATED TORNADO IN THE END IF VEERING OF THE WINDS CAN OCCUR. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT THE FORECAST WILL START A GOOD CHANCE OF CONVECTION WITH POSSIBLE SEVERE STORMS OVER MOST OF WESTERN TO CENTRAL AR...EARLY THEN A BIT MORE INTO THE EVENING FOR EASTERN AR. ONCE THE LINE OF STRONG TO SEVERE STORMS TO DEVELOP WHEN THE MAIN LIFT MOVES INTO AR LATER THIS AFTERNOON TO EVENING...IT WILL MOVE QUICKLY TO THE EAST WITH A MID LEVEL AND ALONG AND AHEAD OF THE COLD FRONT. ANY ISOLATED STORMS AHEAD OF THE LINE COULD ALSO REACH SEVERE LEVELS. THE STORMS SHOULD RAPIDLY MOVE EAST AND PUSH OUT OF AR AROUND MIDNIGHT...WITH MUCH LIGHT CONVECTION BEHIND THE FRONT THEN CLEARING OVERNIGHT. DRYING AND MOSTLY SUNNY WITH BREEZY CONDITIONS ON MONDAY. TUESDAY AND WEDNESDAY...SOME UPPER SHORT WAVE ENERGY IS SEEN IN THE UPPER W TO NW FLOW...AND A LOW CHANCE OF SHOWERS AND ISOLATED THUNDER WILL BE POSSIBLE. TEMPS WILL BE COOLER THAN NORMAL ON MONDAY...THEN WARM BACK TO NEAR NORMAL VALUES MID WEEK. && .LONG TERM...THURSDAY THROUGH SUNDAY THE LONG TERM PERIOD WILL BEGIN WITH UPPER LOWS OVER THE GREAT LAKES AND THE PACIFIC OCEAN WITH AN UPPER RIDGE FROM EAST TEXAS TO THE ROCKIES. THE WESTERN UPPER LOW WILL MOVE TO THE FOUR CORNERS REGION BY FRIDAY AND THE RIDGE WILL MOVE INTO THE PLAINS. THE RIDGE IS EAST OF ARKANSAS BY SATURDAY AND THE UPPER LOW OPENS TO A TROUGH AND MOVES TO THE PLAINS. RIDGING DEVELOPS OVER THE ROCKIES SUNDAY AND WILL PROVIDE NORTHWEST FLOW FOR ARKANSAS. THE UNSETTLED WEATHER WILL CONTINUE THROUGH MUCH OF THE EXTENDED FORECAST. A STATIONARY FRONT IS EXPECTED OVER ARKANSAS THURSDAY AND FRIDAY AND WILL BE PUSHED EAST OF THE AREA SATURDAY BY LOW PRESSURE. PRECIPITATION CHANCES WILL DECREASE ON SATURDAY NIGHT AND MUCH OF SUNDAY SHOULD BE DRY. EXPECT TEMPERATURES TO BE A LITTLE BELOW NORMAL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 67 45 68 / 80 10 10 20 CAMDEN AR 54 71 46 73 / 70 10 10 10 HARRISON AR 47 64 42 65 / 70 10 10 20 HOT SPRINGS AR 52 69 46 71 / 60 10 10 20 LITTLE ROCK AR 54 70 47 71 / 70 10 10 20 MONTICELLO AR 56 70 48 72 / 70 10 10 10 MOUNT IDA AR 50 68 45 69 / 40 10 10 20 MOUNTAIN HOME AR 50 65 42 67 / 70 10 10 20 NEWPORT AR 53 67 45 69 / 70 10 10 20 PINE BLUFF AR 55 69 47 71 / 70 10 10 10 RUSSELLVILLE AR 50 68 44 69 / 60 10 10 20 SEARCY AR 53 68 45 70 / 70 10 10 20 STUTTGART AR 55 68 47 70 / 70 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...51
Hazardous weather outlook, Apr 19, 10:53 AM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1053 AM CDT SUN APR 19 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1053 AM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AFTER A LULL IN THE SHOWERS AROUND MID DAY...THE POTENTIAL FOR STRONG THUNDERSTORMS WILL RETURN TO THE FORECAST DURING THE AFTERNOON HOURS. THE MAIN THREAT AREA FOR THESE STRONGER THUNDERSTORMS WILL BE ACROSS SOUTHERN ARKANSAS WHERE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. DURING THE EARLY EVENING HOURS...THUNDERSTORMS WILL LIKELY FORM INTO A LINE WITH DAMAGING WINDS BECOMING THE PRIMARY THREAT. PRECIPITATION WILL LIKELY COME TO AN END AS THE STORMS PUSH EAST OF THE STATE AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WITH DRY WEATHER EXPECTED ON MONDAY...PRECIPITATION CHANCES RETURN TO THE FORECAST ON TUESDAY. A COLD FRONT WILL STALL TO THE SOUTH OF ARKANSAS BY MIDWEEK...WITH WEAK STORM SYSTEMS APPROACHING FROM THE SOUTHWEST. THIS WILL KEEP UNSETTLED WEATHER IN THE FORECAST THROUGH THE REMAINDER OF THE WEEK. AT THIS TIME...WIDESPREAD HEAVY RAIN IS NOT EXPECTED...AND SEVERE WEATHER CHANCES WILL REMAIN LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Local storm report, Apr 19, 4:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
419 PM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL MAGAZINE 35.15N 93.81W
04/19/2015 E1.00 INCH LOGAN AR PUBLIC
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 65 min |
| Apr 19, 4:07 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 38 min |
| Apr 19, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 63 min |
| Apr 19, 4:33 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 42 min |
| Apr 19, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 51 min |
| Apr 19, 4:43 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 47 min |
| Apr 19, 4:46 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry, Pope, Yell | 44 min |
| Apr 19, 4:51 PM CDT | Severe Thunderstorm Warning | LZK | Clark | 39 min |
| Apr 19, 5:04 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 56 min |
| Apr 19, 5:28 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren, Yell | 62 min |
| Apr 19, 5:30 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Grant, Hot Spring | 45 min |
| Apr 19, 5:32 PM CDT | Tornado Warning | LZK | Cleburne, Conway, Faulkner, Van Buren | 43 min |
| Apr 19, 5:44 PM CDT | Special Weather Statement | LZK | Fulton | 46 min |
| Apr 19, 5:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Van Buren, White | 62 min |
| Apr 19, 6:08 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Pulaski, Saline | 52 min |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Jefferson, Pulaski | 47 min |
| Apr 19, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 48 min |
| Apr 19, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Jackson, White, Woodruff | 63 min |
| Apr 19, 6:44 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry | 46 min |
| Apr 19, 6:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln | 37 min |
| Apr 19, 6:59 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski | 34 min |
Nearby
Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.